MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 28 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 28 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100844
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a trial femoral head 28 s/+0 has a crack on top of the head trial.No patient involved.
 
Additional Manufacturer Narrative
H6: it was reported that a trial femoral head 28 s/+0 has a crack on top of the head trial.No patient involved.The device, intended for use in treatment, was returned for investigation.The relationship between the reported event and the device could be confirmed upon visual inspection.One of the cleaning holes was heavily damaged, potentially originating from a grasping forceps.Apart from that, the device shows normal signs of use such as small dents and scratches on the outer surface.The connection mechanism of the trial head to the stem cone was checked within a functional evaluation which was passed.A complaint history review was performed.One additional complaint with batch a70597 was reported, but with a different reported failure mode as the present complaint issue.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.Hence, there is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.Based on the performed investigations, the probable cause for the damaged device is attributed to a wear and tear issue through repeated use over time.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.To date, no further actions are deemed necessary.Smith and nephew will continue to monitor the device for similar issues.Should additional information become available, this complaint will be reassessed.The returned device will be discarded.

Brand Name
TRIAL FEMORAL HEAD 28 S/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12203036
Report Number9613369-2021-00322
Device Sequence Number14574384
Product Code LZO
UDI-Device Identifier07611996121773
UDI-Public07611996121773
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100844
Device Catalogue Number75100844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1